Alert archive / Illinois / Tornado Warnings in 2006
Tornado Warning 20, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Mar 13, 2006, 3:20 AM CST for Macon County, Illinois. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 13, 2006, 3:20 AM CST (09:20 UTC)
- Expired
- Mar 13, 2006, 3:45 AM CST
- In force
- 25 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Macon County, IL
The radar
The Lincoln radar (KILX), 56 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 3:32 AM CST | TSTM WND GST 60 | 2 E Decatur, IL | ON EAST SIDE OF DECATUR. |
| Mar 13, 3:32 AM CST | HAIL 0.75 | 2 E Decatur, IL | ON EAST SIDE OF DECATUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 8:42 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 730 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KILX 130920
TORILX
ILC115-130945-
/O.NEW.KILX.TO.W.0020.060313T0920Z-060313T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
320 AM CST MON MAR 13 2006
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN MACON COUNTY IN CENTRAL ILLINOIS
* UNTIL 345 AM CST
* AT 320 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING TORNADOES...7 MILES
SOUTHWEST OF BLUE MOUND...OR ABOUT 10 MILES NORTH OF TAYLORVILLE...
MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
MACON...
BOODY...
ELWIN...
MOUNT ZION...
LONG CREEK...
DECATUR...
OAKLEY...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. THE STORM MAY
NOT BE PRODUCING A TORNADO AT THE MOMENT...BUT IS EXPECTED TO DURING
THE WARNING PERIOD. FOR YOUR SAFETY...GO INDOORS NOW TO AN INTERIOR
ROOM OR A BASEMENT...AND STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3990 8876 3989 8875 3974 8877 3974 8881
3971 8882 3966 8893 3966 8914 3966 8914
3978 8914 3998 8876
$$
BAK1 follow-up statement
000
WWUS53 KILX 130944
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
344 AM CST MON MAR 13 2006
ILC115-130954-
/O.EXP.KILX.TO.W.0020.000000T0000Z-060313T0945Z/
MACON-
344 AM CST MON MAR 13 2006
...THE TORNADO WARNING FOR SOUTHERN MACON COUNTY EXPIRES AT 345 AM
CST...
AT 338 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM. REMAIN ALERT TO THE
POSSIBILITY OF MORE SEVERE WEATHER.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3990 8876 3989 8875 3974 8877 3974 8881
3971 8882 3966 8893 3966 8914 3966 8914
3978 8914 3998 8876
$$
BAKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Mar 13, 2:40 AM CST, 40 minutes earlier.
Area forecast discussion, Mar 13, 2:40 AM CST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 240 AM CST MON MAR 13 2006 .DISCUSSION... UPON FURTHER EXAMINATION...HAVE DECIDED TO ISSUE A WIND ADVISORY FOR AREAS NORTH OF INTERSTATE 70 FROM 11AM TO 7PM. CURRENT BUFKIT DATA PUTTING THE MOMENTUM TRANSFER UP TOWARDS 40 KTS FOR THE AFTERNOON AND EARLY EVENING. && .PREV DISCUSSION... DEVELOPING LOW PRESSURE SYSTEM INTO NWRN MO AROUND KIRK. ASSOCIATED WARM FRONT OFF TO THE NORTH OF THE CWA...WITH MOST OF THE FA IN THE WARM SECTOR AHEAD OF A COLD FRONT AND DRYLINE. PLENTY OF MOIST AIR STILL FEEDING INTO STORMS IN THE OVERNIGHT HOURS. LLJ STILL KICKING IN STRONG WITH 60-70 KTS FROM 3 KFT ALL THE WAY UP TO 500 MB. 0-3 KM HELICITY OFF OF THE 06Z SOUNDING MANDATORY LEVELS IS 805 M2/S2. EXPECT THIS STORM ACTIVITY TO CONTINUE ON THROUGH THE EVENING. FORECAST ISSUES ARE MAINLY THE CONTINUATION OF CONVECTION AHEAD OF THE COLD FRONT...AN AIRMASS CHANGE BEHIND THE FRONT...THE NEXT WAVE OF INTEREST PASSING THROUGH THE GREAT LAKES MIDWEEK...AND A LOW DIGGING INTO THE SW IN THE EXTENDED ALTERING THE NATURE OF THE FLOW ALOFT. SHORT TERM...TODAY THROUGH TUESDAY... EXPECTING THIS MORNINGS CONVECTION TO CONTINUE THROUGH THE EARLY MORNING HOURS AND EXIT OUT IN TIME TO LEAVE LINGERING SHOWERS AND THUNDERSTORMS THROUGH THE MORNING HOURS...WITH SOME LINGERING RAIN IN THE ERN PORTIONS OF THE STATE THIS AFTERNOON. BEYOND TODAY...HIGH PRESSURE BUILDS IN AT THE SFC...WITH VERY STRONG WINDS JUST OFF THE DECK. BUFKIT SOUNDINGS SHOW PLENTY OF MOMENTUM TRANSFER AND GUSTS ADDED TO THE FORECAST UP TO 34 KTS THROUGH TODAY...DANGEROUSLY CLOSE TO WIND ADVISORY STATUS. ISALLOBARIC PRESSURE RISES PUSHING IN FROM THE PLAINS WEAKEN OVER TIME...ESPECIALLY AS THEY APPROACH THE MISS RIVER VALLEY. WILL ADVISE THE DAYSHIFT TO WATCH CLOSELY... BUT DIFFER ON ISSUING AN ADVISORY AT THIS TIME. KEEPING THE GUSTY WINDS UP SLIGHTLY THRU THE OVERNIGHT HOURS AS SOUNDINGS ARE NOT YET REFLECTING MUCH IN THE WAY OF AN INVERSION UNTIL WELL AFTER MIDNIGHT. LONG TERM...WEDNESDAY THROUGH SUNDAY... AS FOR THE MODEL PREFERENCE IN THE EXTENDED FORECAST...SEE NO REAL REASON TO STRAY FROM A GFS/ECMWF SOLN THROUGH UNTIL DAY 6 (SATURDAY) OR SO. WAVE SCHEDULED TO MOVE THROUGH LATE WEDNESDAY. LATEST MODEL RUNS ARE ACTUALLY PUSHING THE MAIN AREAS OF LIFT AND PRECIP FURTHER AND FURTHER NORTH. HAVE KEPT THAT PUSH TO THE NORTH IN THE GRIDS. AFTER THIS WAVE PASSES THROUGH...A BRIEF RETURN TO A QUASI ZONAL FLOW UNTIL A NEW LOW MOVES IN ON THE PAC COAST AND DIGS OUT A TROF IN THE WRN HALF OF THE COUNTRY. HERE IS WHERE THE FORECAST DIVERGES. GFS ACTUALLY IS MUCH MORE AGGRESSIVE IN DIGGING INTO THE DESERT SW AND SPLITTING THE FLOW OVER THE NRN TIER OF THE CONUS. AS A RESULT...NWRLY FLOW OVER THE MIDWEST BRINGS A BLIP OF ENERGY OVER THE AREA...AND PRECIP AS A RESULT. ECMWF IS LESS AGGRESSIVE...KEEPING THE FLOW MORE SWRLY...AND A RIDGE AXIS JUST OVER THE MIDWEST. SEE MORE REASON TO GO WITH THE MORE CONSERVATIVE ECMWF...KEEPING SLIGHTLY WARMER THAN MEX GUIDANCE UNDER WAA AND A RIDGE. FOR THE OVERALL PICTURE...MORE CLIMO FRIENDLY TEMPS IN THE LONG RUN...SLIGHTLY COOLER THAN TEMPS OF LATE. && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH (FOR FLASH FLOODING) EXTENDED THROUGH NOON MONDAY FOR AREAS ROUGHLY ALONG AND SOUTH OF A LINE FROM SHELBYVILLE TO PARIS. WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM NORTH OF INTERSTATE 70. && HJS
Hazardous weather outlook, Mar 12, 2:55 PM CST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED FOR CONFERENCE CALL AT 6 PM NATIONAL WEATHER SERVICE LINCOLN IL 255 PM CST SUN MAR 12 2006 ILZ027>031-036>038-040>055-131200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- 255 PM CST SUN MAR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ...HIGH RISK OF A SEVERE THUNDERSTORM OUTBREAK LATE THIS AFTERNOON AND TONIGHT WITH A FEW STRONG LONG-TRACK TORNADOES POSSIBLE... VERY STRONG LOW PRESSURE OVER WESTERN KANSAS WILL APPROACH THE AREA BY TONIGHT AND LIFT A WARM FRONT NORTH ACROSS CENTRAL ILLINOIS THIS AFTERNOON. THIS SYSTEM WILL INTERACT WITH A VERY WARM AND MOIST AIR MASS TO PRODUCE THUNDERSTORMS ACROSS ILLINOIS LATE THIS AFTERNOON AND TONIGHT. THERE IS A HIGH RISK THAT THESE STORMS WILL BE SEVERE. THESE STORMS ARE EXPECTED TO DEVELOP WEST OF ILLINOIS EARLY THIS AFTERNOON AND MOVE INTO THE AREA AFTER 1 PM THIS AFTERNOON AND CONTINUE THROUGH AT LEAST MIDNIGHT TONIGHT. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO THE SIZE OF BASEBALLS... DAMAGING WIND GUSTS IN EXCESS OF 70 MPH AND A FEW STRONG LONG-TRACK TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON AND INTO TONIGHT. A CONFERENCE CALL FOR ESDA DIRECTORS AND MEDIA WILL BE CONDUCTED AT 6 PM TODAY. ILZ056-057-061>063-066>068-071>073-131200- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 255 PM CST SUN MAR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ...HIGH RISK OF A SEVERE THUNDERSTORM OUTBREAK LATE THIS AFTERNOON AND TONIGHT WITH A FEW STRONG LONG-TRACK TORNADOES POSSIBLE... VERY STRONG LOW PRESSURE OVER WESTERN KANSAS WILL APPROACH THE AREA BY TONIGHT...LIFTING A WARM FRONT NORTH ACROSS CENTRAL ILLINOIS THIS AFTERNOON. THIS SYSTEM WILL INTERACT WITH A VERY WARM AND MOIST AIR MASS TO PRODUCE THUNDERSTORMS ACROSS ILLINOIS LATE THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE TO HIGH RISK THAT THESE STORMS WILL BE SEVERE. THESE STORMS ARE EXPECTED TO DEVELOP WEST OF ILLINOIS AND MOVE INTO THE AREA BY THIS EVENING AFTER 5 PM AND CONTINUE INTO TONIGHT THROUGH AT LEAST 3 AM. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO THE SIZE OF BASEBALLS... DAMAGING WIND GUSTS IN EXCESS OF 70 MPH AND A FEW STRONG LONG-TRACK TORNADOES. THERE WILL ALSO CONTINUE TO BE A FLASH FLOODING THREAT THROUGH TONIGHT...WITH 1 TO 2 INCHES OF RAIN LIKELY ON TOP OF THE 3 TO 6 INCHES THAT FELL SINCE TUESDAY NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON AND INTO TONIGHT. A CONFERENCE CALL FOR ESDA DIRECTORS AND MEDIA WILL BE CONDUCTED AT 6 PM TODAY. AUTEN/HUETTL
In the hours before
Local storm report, Mar 12, 11:56 PM CST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1156 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TORNADO SPRINGFIELD 39.78N 89.64W
03/12/2006 SANGAMON IL LAW ENFORCEMENT
*** 19 INJ *** 19 INJURIES REPORTED IN SPRINGFIELD.
SEVERAL HOUSES SEVERELY DAMAGED OR LEVELED... SEARCHES
UNDERWAY FOR OCCUPANTS. MUCH OF CITY WITHOUT POWER.
DAMAGE FROM EARLIER STORM... TIME IS ESTIMATED DUE TO THE
SCOPE OF SITUATION.
&&
SCHAFFERLocal storm report, Mar 13, 12:19 AM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1219 AM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 AM HAIL BROOKLYN 40.23N 90.77W
03/13/2006 M1.00 INCH SCHUYLER IL EMERGENCY MNGR
&&
SCHAFFERLocal storm report, Mar 13, 12:50 AM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1250 AM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM HAIL SPRING BAY 40.82N 89.53W
03/13/2006 M0.75 INCH WOODFORD IL LAW ENFORCEMENT
&&
SCHAFFERLocal storm report, Mar 13, 1:40 AM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
140 AM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL BRADFORD 41.18N 89.66W
03/12/2006 E0.88 INCH STARK IL EMERGENCY MNGR
0351 PM HAIL 4 S WYOMING 41.01N 89.77W
03/12/2006 M0.75 INCH STARK IL EMERGENCY MNGR
RELAYED VIA PEORIA CITY EOC.
0400 PM HAIL 5 W SPARLAND 41.03N 89.54W
03/12/2006 M0.75 INCH MARSHALL IL EMERGENCY MNGR
0400 PM HAIL LACON 41.02N 89.41W
03/12/2006 M0.88 INCH MARSHALL IL EMERGENCY MNGR
AT LACON AIRPORT
0410 PM HAIL LACON 41.02N 89.41W
03/12/2006 M1.75 INCH MARSHALL IL EMERGENCY MNGR
LAKE WILDWOOD SUBDIVISION
0425 PM HAIL WENONA 41.07N 89.07W
03/12/2006 M1.00 INCH MARSHALL IL TRAINED SPOTTER
QUARTER SIZE HAIL COVERING THE GROUND.
0730 PM TSTM WND DMG ALSEY 39.56N 90.43W
03/12/2006 SCOTT IL EMERGENCY MNGR
POWER POLES DOWN NEAR ALSEY ALONG ROUTE 106.
0745 PM TSTM WND DMG MURRAYVILLE 39.58N 90.25W
03/12/2006 MORGAN IL EMERGENCY MNGR
DELAYED REPORT. 1 INJURY IN MURRAYVILLE CAUSED BY FLYING
DEBRIS. 1 TRAILER DAMAGED...NO POWER IN TOWN...AN A 4
INCH GAS PIPE BROKE IN A GRAIN ELEVATOR BUT IS CAPPED.
0753 PM HAIL NEW BERLIN 39.73N 89.91W
03/12/2006 M1.75 INCH SANGAMON IL EMERGENCY MNGR
0804 PM TSTM WND DMG NEW BERLIN 39.73N 89.91W
03/12/2006 SANGAMON IL EMERGENCY MNGR
BUILDING DAMAGED IN NEW BERLIN, ALONG WITH DOWNED POWER
LINES.
0810 PM TORNADO LOAMI 39.67N 89.85W
03/12/2006 SANGAMON IL EMERGENCY MNGR
TORNADO LOCATED ONE HALF MILE NORTH OF LOAMI ON LOAMI
ROAD.
0815 PM HAIL SPRINGFIELD 39.78N 89.64W
03/12/2006 M1.00 INCH SANGAMON IL TRAINED SPOTTER
0826 PM TORNADO SPRINGFIELD 39.78N 89.64W
03/12/2006 SANGAMON IL LAW ENFORCEMENT
ROOF DAMAGE TO A HOUSE ON THE SOUTHWEST SIDE OF
SPRINGFIELD. POWER TRANSMITTER FLASHES.
0828 PM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
03/12/2006 SANGAMON IL EMERGENCY MNGR
ROOF DAMAGE TO A RETAIL STORE ON SOUTHWEST SIDE OF
SPRINGFIELD.
0830 PM TSTM WND GST SPRINGFIELD 39.78N 89.64W
03/12/2006 M58 MPH SANGAMON IL EMERGENCY MNGR
MEASURED AT SPRINGFIELD ASOS.
0830 PM TORNADO SPRINGFIELD 39.78N 89.64W
03/12/2006 SANGAMON IL LAW ENFORCEMENT
*** 19 INJ *** 19 INJURIES REPORTED IN SPRINGFIELD.
SEVERAL HOUSES SEVERELY DAMAGED OR LEVELED... SEARCHES
UNDERWAY FOR OCCUPANTS. MUCH OF CITY WITHOUT POWER.
DAMAGE FROM EARLIER STORM... TIME IS ESTIMATED DUE TO THE
SCOPE OF SITUATION.
0830 PM TSTM WND DMG 4 E LOAMI 39.67N 89.77W
03/12/2006 SANGAMON IL EMERGENCY MNGR
HOUSE DAMAGED 4 MILES EAST OF LOAMI.
0830 PM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
03/12/2006 SANGAMON IL AMATEUR RADIO
TRAFFIC SIGNAL LIGHTS DOWN ON WEST SIDE OF SPRINGFIELD.
INTERSECTION BLOCKED AT WHITE OAKS AND WABASH. WINDOWS
BLOWN OUT OF SOME BUILDINGS WEST OF WHITE OAKS MALL.
0830 PM TSTM WND DMG AUBURN 39.58N 89.75W
03/12/2006 SANGAMON IL AMATEUR RADIO
RAILROAD SIGN BLOWN DOWN IN AUBURN BLOCKING THE ROAD.
0830 PM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
03/12/2006 SANGAMON IL AMATEUR RADIO
DAMAGE TO SPORTMART AND GORDMANS IN SPRINGFIELD.
0848 PM TORNADO BUFFALO 39.85N 89.41W
03/12/2006 SANGAMON IL EMERGENCY MNGR
CONFIRMED TORNADO JUST NORTH OF BUFFALO ON CORNLAND ROAD.
0856 PM HAIL MOUNT PULASKI 40.01N 89.28W
03/12/2006 M1.00 INCH LOGAN IL CO-OP OBSERVER
0859 PM HAIL MOUNT PULASKI 40.01N 89.28W
03/12/2006 M1.50 INCH LOGAN IL CO-OP OBSERVER
0900 PM TSTM WND DMG LATHAM 39.97N 89.16W
03/12/2006 LOGAN IL EMERGENCY MNGR
PEOPLE TRAPPED IN THE BASEMENT OF A HOUSE JUST SOUTH OF
LATHAM.
0900 PM TSTM WND DMG LATHAM 39.97N 89.16W
03/12/2006 LOGAN IL EMERGENCY MNGR
DELAYED REPORT. SEVERE STRUCTURAL DAMAGE TO BUILDINGS IN
LATHAM AND NIANTIC. PEOPLE TRAPPED IN BUILDINGS.
0907 PM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
03/12/2006 SANGAMON IL TRAINED SPOTTER
DELAYED REPORT...ROOF BLOWN OFF OF WHITE HEN PANTRY ON
11TH STREET. POWER OUTAGES IN SPRINGFIELD.
0910 PM TORNADO LATHAM 39.97N 89.16W
03/12/2006 LOGAN IL EMERGENCY MNGR
TORNADO REPORTED IN LATHAM.
0910 PM TORNADO LATHAM 39.97N 89.16W
03/12/2006 LOGAN IL EMERGENCY MNGR
0912 PM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
03/12/2006 SANGAMON IL LAW ENFORCEMENT
DELAYED REPORT FROM FIRE CHIEF RELAYED THROUGH MEDIA.
VARIOUS AREAS OF SEVERE DAMAGE ALONG WITH GAS LEAKS IN
SPRINGFIELD. MANY TREES AND POWER LINES DOWN.
0915 PM HAIL LATHAM 39.97N 89.16W
03/12/2006 M1.75 INCH LOGAN IL AMATEUR RADIO
0923 PM HAIL 1 SW CLINTON 40.14N 88.97W
03/12/2006 M1.00 INCH DE WITT IL EMERGENCY MNGR
0939 PM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
03/12/2006 SANGAMON IL EMERGENCY MNGR
PEOPLE UNACCOUNTED FOR ON SOUTH GRAND AVENUE. POWER
OUTAGES FROM I-72 AND ROUTE 4 THROUGH I-72 AND I-55.
0946 PM HAIL LE ROY 40.34N 88.76W
03/12/2006 M0.75 INCH MCLEAN IL AMATEUR RADIO
0955 PM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
03/12/2006 SANGAMON IL CO-OP OBSERVER
DELAYED REPORT. GARAGE AND HOUSE DAMAGED ON 8TH AND ASH
IN SPRINGFIELD. TREES DOWN ON WALNUT AND CARPENTER
STREETS. A LOT OF DEBRIS AND NO POWER FROM AIRPROT AND
NORTH GRAND AVENUE SOUTH INTO SPRINGFIELD.
1005 PM HAIL FISHER 40.32N 88.35W
03/12/2006 M2.75 INCH CHAMPAIGN IL LAW ENFORCEMENT
POLICE MEASURED BASEBALL SIZED HAIL. RELAYED VIA
CHAMPAIGN COUNTY ESDA.
1010 PM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
03/12/2006 SANGAMON IL CO-OP OBSERVER
ADDITIONAL DELAYED REPORTS FROM NEAR 8TH AND ASH IN
SPRINGFIELD. 6 HOUSES SEVERELY DAMAGED...ONE GARAGE
COMPLETELY REMOVED. LARGE TREES DOWN. DEBRIS EMBEDDED
INTO STANDING TREES.
1010 PM TORNADO FARMER CITY 40.24N 88.64W
03/12/2006 DE WITT IL TRAINED SPOTTER
TORNADO REPORTED BY TRAINED SPOTTERS IN FARMER CITY.
1037 PM HAIL COLFAX 40.57N 88.62W
03/12/2006 M0.88 INCH MCLEAN IL EMERGENCY MNGR
1042 PM HAIL ANCHOR 40.57N 88.54W
03/12/2006 M0.75 INCH MCLEAN IL EMERGENCY MNGR
1128 PM HAIL LITTLETON 40.23N 90.62W
03/12/2006 M0.75 INCH SCHUYLER IL EMERGENCY MNGR
1204 AM HAIL BROOKLYN 40.23N 90.77W
03/13/2006 M1.00 INCH SCHUYLER IL EMERGENCY MNGR
1210 AM HAIL LITTLETON 40.23N 90.62W
03/13/2006 M1.00 INCH SCHUYLER IL LAW ENFORCEMENT
FROM SCHUYLER COUNTY SHERIFF OFFICE.
1235 AM HAIL SPRING BAY 40.82N 89.53W
03/13/2006 M0.75 INCH WOODFORD IL LAW ENFORCEMENT
&&
SCHAFFERLocal storm report, Mar 13, 3:01 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
301 AM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM TSTM WND GST DIVERNON 39.57N 89.65W
03/13/2006 M70 MPH SANGAMON IL EMERGENCY MNGR
&&
SCHAFFERLocal storm report, Mar 13, 3:10 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
310 AM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM TSTM WND GST 8 E PETERSBURG 40.01N 89.70W
03/13/2006 M61 MPH MENARD IL TRAINED SPOTTER
REPORT FROM SWOP NETWORK.
&&
SCHAFFERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 7:10 PM CST | Tornado Warning | ILX | Morgan, Scott | 35 min |
| Mar 12, 7:43 PM CST | Tornado Warning | ILX | Morgan, Sangamon | 47 min |
| Mar 12, 8:25 PM CST | Tornado Warning | ILX | Logan, Sangamon | 50 min |
| Mar 12, 8:55 PM CST | Tornado Warning | ILX | DeWitt, Macon | 50 min |
| Mar 12, 9:38 PM CST | Tornado Warning | ILX | Champaign, DeWitt, McLean, Piatt | 52 min |
| Mar 12, 10:20 PM CST | Severe Thunderstorm Warning | ILX | Knox | 55 min |
| Mar 12, 10:39 PM CST | Severe Thunderstorm Warning | ILX | McLean | 13 min |
| Mar 12, 10:56 PM CST | Severe Thunderstorm Warning | ILX | Stark | 64 min |
| Mar 12, 11:08 PM CST | Tornado Warning | ILX | Knox, Peoria | 37 min |
| Mar 12, 11:23 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 37 min |
| Mar 12, 11:38 PM CST | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Woodford | 67 min |
| Mar 12, 11:56 PM CST | Tornado Warning | ILX | Schuyler | 29 min |
| Mar 13, 12:10 AM CST | Severe Thunderstorm Warning | ILX | Fulton | 55 min |
| Mar 13, 12:24 AM CST | Tornado Warning | ILX | Fulton | 44 min |
| Mar 13, 12:58 AM CST | Severe Thunderstorm Warning | ILX | Peoria | 25 min |
| Mar 13, 1:21 AM CST | Tornado Warning | ILX | Morgan, Sangamon | 39 min |
| Mar 13, 2:00 AM CST | Tornado Warning | ILX | Sangamon | 30 min |
| Mar 13, 2:51 AM CST | Severe Thunderstorm Warning | ILX | Sangamon | 24 min |
| Mar 13, 2:57 AM CST | Severe Thunderstorm Warning | ILX | Logan | 27 min |
| Mar 13, 2:59 AM CST | Severe Thunderstorm Warning | ILX | Christian | 33 min |
| Mar 13, 3:05 AM CST | Wind Advisory | ILX | Cass, Champaign, Christian, Coles, DeWitt, Douglas and 21 more | 16 hr |
| Mar 13, 3:09 AM CST | Tornado Warning | ILX | Christian | 24 min |
| Mar 13, 3:30 AM CST | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 30 min |
| Mar 13, 3:37 AM CST | Severe Thunderstorm Warning | ILX | Piatt | 23 min |
| Mar 13, 4:00 AM CST | Severe Thunderstorm Warning | ILX | Moultrie | 27 min |
| Mar 13, 5:54 AM CST | Severe Thunderstorm Warning | ILX | Clay, Richland | 42 min |
Nearby
Tornado Warnings in Illinois, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.